Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 16, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jun 8, 2021, 4:47 PM EDT for Barnwell County, South Carolina; Burke County, Georgia. It was in force for 100 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 4:47 PM EDT (20:47 UTC)
- Expired
- Jun 8, 2021, 6:27 PM EDT
- In force
- 100 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Barnwell County, SC
The radar
The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 8, 3:10 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 8, 3:10 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Columbia SC 310 PM EDT Tue Jun 8 2021 .SYNOPSIS... The chance for rain will be a little lower mid week as the upper ridge strengthens and deeper moisture shifts to the north. An upper level trough will dig into the Mid Atlantic States late this week and into the weekend keeping rain chances in the forecast. Temperatures will be near to above normal. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Remainder of the afternoon...Mesoanalysis shows deep PW values along and south of I-20 this afternoon. Along this boundary and an axis of deep moisture convergence, showers along with a few thunderstorms have persisted through the afternoon. This trend will continue through the remainder of the afternoon. The main threat will be the potential for locally heavy rainfall. Along and south of this boundary, mesoanalysis shows PW values around 2.0+ inches. WPC continues to have the area in a marginal risk of excessive rainfall. Convection will gradually diminish with sunset. The weak s/w that has been responsible for the enhanced precipitation coverage today will move east of the area tonight. However, with such a moist airmass, cannot rule out a few showers and isolated thunderstorm overnight. Skies will remain partly to mostly cloudy with plenty of convective debris clouds over the region. Clouds and abundant moisture will help keep overnight temperatures warmer than normal. Overnight lows will once again be in the upper 60s to lower 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... Plenty of moisture remains across the region through Friday. Upper level ridge centered close to the area may limit the initial onset of showers and storms Wednesday and Thursday, but with the sea-breeze and left over convective boundaries still situated across the area, still expecting redevelopment of convection each day. Severe threat will remain rather low due to the moist profiles and somewhat limited instability. Heavy rainfall remains the main issue with any activity, especially with any storms that train across the same areas. Most activity through Thursday night will diminish by midnight, with only isolated light rain possible overnight. By Friday, an upper low that's been across the Ohio Valley will slowly be tracking southeastward. This will lower heights and bring the trough into the forecast area late Friday night. Even with the approaching trough, the main activity will occur in the afternoon/evening on Friday, with activity diminishing late Friday night. Associated weak front will remain just north of the forecast area through Friday night. Highs will be in the mid to upper 80s. Lows overnight will be in the upper 60s to low 70s. && .LONG TERM /SATURDAY THROUGH TUESDAY/... On Saturday the upper trough will move through, pushing the surface front into the cwa through the day. Additional showers and storms expected as this front moves through during the day. After Saturday, uncertainty comes due to where the front may stall out, and how the upper pattern ends up evolving. It appears as if an additional stronger upper trough may move in early next week, which would keep a chance of showers and storms in the forecast each day through Tuesday. Highs temperatures will generally be in the mid 80s to low 90s but will largely depend on the timing of the daily thunderstorms. The rain cooled air will keep localized areas cooler than others. Lows will be in the mid 60s to around 70 degrees each night. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Satellite imagery show a blanket of convective debris remaining over the terminals with surface obs indicating variable conditions across the area still into the afternoon hours. Although most sites reporting VFR conditions. Conditions will fluctuate for the remainder of the afternoon/early evening in shra/tsra. Once again the main issue will not be winds with shra/tsra but the locally heavy rainfall. With the loss of daytime heating and s/w moving east of the CWA expect coverage of shra/tsra to gradually diminish during the evening hours. Once again model are indicating the potential for low clouds along with fog developing after midnight and lingering into the morning hours. Once again have brought in a period of IFR/MVFR conditions at all TAF sites by late tonight. Think the fog will be more dense at the usual places such as OGB and AGS. Conditions will once again be slow to improve Wednesday morning, but expect only MVFR conditions for the remainder of the period. EXTENDED AVIATION OUTLOOK...Mainly diurnal showers and thunderstorms with associated restrictions along with late night/early morning stratus/fog through the remainder of the week into the weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 8, 4:48 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 448 AM EDT Tue Jun 8 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-090900- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 448 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Thunderstorms are expected across the area today into tonight. The potential for severe thunderstorms is low however some thunderstorms will be slow moving and may pose a minor flooding threat due to heavy rainfall, especially in areas that received significant rain over the past couple of days. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:55 PM EDT | Special Weather Statement | CAE | Burke | 35 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.